Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    My 8 year old son has been on medication for about 3 years now for ADHD and ODD
    avatar
    katiekat413 posted:
    He has been on Concerta this entire time with occasional increases. He is presently taking 56 mg of Concerta. He has also been on 15 mg of Abilify for about 6 months. During this 6 months he has been suspended from school about a dozen times and he seems to talk of hurting himself more frequently than I ever remember him doing. I am wondering if this could be the Abilify. Has anyone out there who has a child on Abilify notice it affecting the child in a negative way??

    Take the Poll

    Has anyone out there who has a child on Abilify notice it affecting the child in a negative way??
    • Yes
    • No
    • Maybe
    vote
    View Poll Results
    Reply
     
    avatar
    momuv4girls responded:
    Medication is very individual - what works great for one child, may be a disaster for the next child.

    My daughter was on Abilify for 2-months, and it was a disaster for her.....she was more anxious, more irritable, and became very angry.

    It is very important to take note when a child becomes worse on a medication, especially when he talks of self-harm.

    I would call his Psychiatrist today, and schedule an appt. ASAP to discuss other med options.

    Take care,
    -Kathleen
     
    avatar
    BPdadof3bp replied to momuv4girls's response:
    I agree. It varies by child. Genetics play a part (if you are BP and something works for you odds are it will work for your children). As I always say, you ned to find the right Dr. A specialist in children with BP. It makes all the difference.


    Spotlight: Member Stories

    I am the mother of a diagnosed bipolar disorder with extreme ADHD 9 year old son as well as a very active almost 4 year old son. I am a stay-at-home m...More

    Helpful Tips

    depression
    Your healthcare provider is the best person to diagnose postpartum depression and to help you with finding some treatment. Mahendra ... More
    Was this Helpful?
    3 of 3 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.